Advice Please- Worried about my Dad


#1

Hi all,

My Dad was diagnosed with Parkinson's about 8 years ago, and things have been reasonably well controlled. My Mum is his main carer although he has been quite independent. She was taken into hospital about a week ago, and since then he has become very confused, and had hallucinations. He doesn't always know where he is and is struggling.

He's had a batch of blood tests, and everything is normal so this GP is going to contact his consultant for further advice but in the meantime one of the big problems is that he is getting his medication muddled up. Taking the wrong thing at the wrong time or not at all, which obviously isn't helping.

He has boxes with compartments for morning, 11am, 3pm and nighttime, but they are fiddly, and some of the tablets are tiny. He keeps dropping them and the tablets get mixed up. Or he just forgets to take them. I have suggested he has an alarm, or a phone service, but he doesn't feel it would help. This must be a common problem, so was wondering if anyone had found a workable solution. Any advice would be much appreciated.


#2

This must be very worrying for you.  I imagine the small fiddly tablets you refer to are sinemet and they are a nightmare to handle.

 

Many of the parkinsons drugs are avaialble in a slow release form which means taking only once a day - it might be worth looking into what you could get.  There are also patches I believe which can be worn all the time.  I would suggest you phone the helpline at Parkinsons and see if they can advise.

 

Good luck


#3

Hi!

I am new on here (my mum has Parkinsons)

She was also muddling up her pills in the blister pack

I have got round this by requesting her much loved carer gives her the pills daily